MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS E 411 ANALYZER (DISK SYSTEM); IMMUNOCHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS E 411 ANALYZER (DISK SYSTEM); IMMUNOCHEMISTRY ANALYZER
Model Number E 411
Medical Device Problem Codes False Positive Result (1227); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hiv combi pt reagent lot number was 869764 with an expiration date of 30-nov-2026.The calibration and qc were within the ranges.The field service engineer found that the microbead mixer was bent, causing bubbles inside the reagent.He also found that the pinch tube had a hole and the mixing speed was higher than recommended.He replaced the bead mixer and the pinch tube and fixed the mixing speed.The specificity of elecsys hiv combi pt is less than 100% per the labeled specificity claim of the elecsys hiv combi pt assay, and therefore, false reactive results may occur.The product labeling states: "initially reactive or borderline samples giving cutoff index values of = 0.9 in either of the redetermination's are considered repeatedly reactive.Repeatedly reactive samples must be confirmed according to recommended confirmatory algorithms.Confirmatory tests include western blot and hiv rna tests." the product labeling also states: "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the elecsys hiv combi pt assay performs within specification.The investigation determined that the event was consistent with an issue with the bead mixer and pinch tube.
 
Event or Problem Description
We received an allegation about discrepant results for 1 patient sample tested with elecsys hiv combi pt assay on a cobas e 411 analyzer (disk system).The initial result was 23.18 coi.The 1st repeat result was 25.17 coi.On (b)(6) 2026: the 2nd repeat result was 4.98 coi.The sample was repeated on the chemiluminescent microparticle immunoassay (cmia) platform, and the 3rd repeat result was 0.09 s/co (non-reactive).The sample was then tested for hiv-1 viral load polymerase chain reaction (pcr), and the result was "not detected".

Brand Name
COBAS E 411 ANALYZER (DISK SYSTEM)
Common Device Name
IMMUNOCHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24778131
Report Number1823260-2026-01239
Device Sequence Number9935343
Product Code JJE
UDI-Device Identifier04015630937103
UDI-Public04015630937103
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K961481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE 411
Device Catalogue Number04775279001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer05/06/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown